MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER CS CATHETER WITH AUTO ID TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC WEBSTER CS CATHETER WITH AUTO ID TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number D135303
Medical Device Problem Codes Entrapment of Device (1212); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent cardiac ablation procedure for paroxysmal atrial fibrillation with a webster cs catheter with auto id technology where device entrapment occurred.It was reported that the webster cs catheter with auto id technology became entrapped in the patient's coronary sinus osteum and could not be easily removed.The cardiothoracic surgeon was speaking to the patient at the time of the call and that they will likely be sent to surgery for removal.The patient was stable, and no injury was reported at the time of the call.There is no information about the hospitalization.The reported device entrapment was assessed as a mdr reportable malfunction.Although there¿s no confirmation that surgical intervention was performed, with the information available, it is most likely that the patient had to undergo surgery to have the catheter removed from its body; therefore, surgical intervention was assessed as a patient consequence.Since surgical intervention was required to prevent permanent impairment of a body function or permanent damage of a body structure, then the event was to be considered serious and mdr-reportable.
 
Additional Manufacturer Narrative
Additional information was received on the event on (b)(6) 2021.It was reported that the webster cs catheter with auto id technology became entrapped in the patient's coronary sinus osteum and could not be easily removed.Remainder of the procedure was aborted.The patient was sent to the operating room (or) to surgically remove the device.Prolonged hospitalization was not required.Patient had fully recovered.Physician believes the issue occurred due to a product malfunction.In addition, the physician contact information was provided; therefore, e1.Initial reporter title; e1.Initial reporter first name; e1.Initial reporter last name; e1.Initial reporter email; e2.Health professional; and e3.Initial reporter occupation were populated.The bwi product analysis lab received the device for evaluation on (b)(6) 2021.The device evaluation was completed on (b)(6) 2021.It was reported that a patient underwent cardiac ablation procedure for paroxysmal atrial fibrillation with a webster cs catheter with auto id technology where device entrapment occurred requiring surgical intervention.The device was visually inspected and it was found in good conditions.No damages were found on electrodes or tip.The catheter passed the outer diameter test.The magnetic, features were tested, and no issues were observed.In addition, the catheter was deflecting correctly.No malfunctions were observed during the product analysis.A manufacturing record evaluation was performed for the finished device 30450191m number, and no internal action was found during the review.The catheter passed all specifications.The root cause of the adverse event remains unknown.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
WEBSTER CS CATHETER WITH AUTO ID TECHNOLOGY
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key11166218
Report Number2029046-2021-00053
Device Sequence Number11631005
Product Code DRF
UDI-Device Identifier10846835009972
UDI-Public10846835009972
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K080425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/06/2023
Device Model NumberD135303
Device Catalogue NumberD135303
Device Lot Number30450191M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2020
Supplement Date Received by Manufacturer01/20/2021
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date02/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;